I'm very perplexed ?

I've had PD for 5+ yrs? recently went on a cruise didn't have PD meds everything went smooth long story short haven't resumed sinemet carbidopa or Azilect the only difference bedsides feeling better is my gait although I walk 18 holes of golf in 3.5 hrs 2-3 times a week , take tai chi yoga and Pilates 4-5 x a week and work full time has anyone else experienced this or is this a calm before the storm

19 Replies

oldestnewest
  • Hi Pappy. I am very pleased to hear of someone else, who has come off medication, without complications. I would suggest that you go back on the Azilect, as it really does help you to make the most use of the dopamine you already have in your brain. There is only one side effect of Azilect that I know of, and that is high blood pressure, so be aware of it and avoid warmed-up food and over-ripe fruit. I think that many other patients would be well-advised to follow your lead.

    John

  • John while i mostly agree that it is good to take azilect if you can there are a number of additional side effects listed on the medication sheet. most people tolerate it well but a quick search on here will show many posts about azilect and the good and bad experiences people have had. It is also very expensive so that will make it difficult for some people. (US $6 tablet on line, $500 /3 months supply it would cost me - so i dont take it)

  • Hi Hihoi. Thanks for this reminder. Do you have Parkilyne available in the USA? This is the generic. I am led to believe that if a patient cannot afford it, they can get it free in some way. Perhaps a call to the manufacturer, Teva Pharmaceuticals, would give that info. It may need to be verified by the family doctor. I have never taken Azilect but did take a similar MAO-b inhibitor, Eldepryl, which is a bit cheaper.

    I have not read the medication sheet for Azilect. I only gave the side effect I was aware of.

    Kind regards

    John

  • Yes the US has various systems and deals available for citizens but they only apply to people living there. My country doesn't have azilect on the approved schedule unfortunately and there is no generic available yet. (Parkilyne is eldepryl) i only raise this as for some people it isnt always as easy as it first seems. I think it is a great medication, just hanging out until there is a generic.

  • Hi Hikoi. I mistakenly assumed that you live in the USA. Where do you live? You may answer that, if you wish, directly to my email address, johnpepper@telkomsa.net.

    I was led to believe that parkilyne is a generic of azilect.

    Kind regards

    John

  • Yes, Teva Pharmaceuticals make it a point to say they will help with the cost. My husband has been on it a long time as has a friend of ours who has PD.

  • Thanks quirkytime. I am sure this will help a lot of other people.

    John

  • I had DBS in 2011. This resulted in a significant decrease in my meds and a huge improvement in my dyskinesias. However, within the last few months I have noticed a significant decline in my walking and balance. i have had 3 major falls and 3 dislocated fingers! I have a personal trainer but recently have stopped my sessions due to a broken body! I am under the supervision of the Movement Disorder Clinic at yhe JR Hospital in Oxford UK. My intuition tells me that the positioning of the electrodes need reviewing - my neurologist tells me that to reposition them is a tricky op. I also have dystonia in my left shoulder and arm.

  • How long have you been off the sinemet Pappy? I have read a blog of someone who came off meds and he wrote it took a month to feel the full effects of being unmedicated.

  • Hola Pappy:

    I've had PD for 2 years with levodopa carbudota and Sifrol. a month ago my Doctor obserded my feet and asked to visit an especialist in nervous and muscle. After test and analysis, foud me Polineuropatia axonal and diesminizante in legs and less important in arms, He believe that I do'n have PD because I don't have all the syntomas, only tremor in my hands (not all day long) and in my family exist tremor in some of mi relatives buy no PD. My congratulations for your golf and congratulatios for myself because I am swimming now, and yoga and other exercise, this is for the rest of my life. However I still with the PD medication, at least september that I have appontment with my neurologis.

    I wish you very, very good lock and finished with your PD

    ¡Congratulations!

    Guadalupe

  • Was off for about a year and a half with no problem, but hings eventually came back and I'm back on leva-dopa now. Doc said stay off as long as you can. Delays side effects.

  • This is only an idea but perhaps you are only just now entering phase 2 where with a little help in the shape of a pill or two you can still live what amounts to a normal life and prior to this in phase 1 you did not really need the drugs you were given. Perhaps you were automatically given the dugs regardless of need and you at that time did not know it was appropriate to refuse them?

    Apart from gait freezing, pretty much every symptom I have is livable with. I suppose my double vision is not very good either and fatigue is a nuisance but everything else isn't so very bad really.

  • I have double vision and don't have PD (my husband does). My new glasses will have 'prisims' in them to counteract the pull inward of the small muscles in my eyes. You symptoms may indeed be PD, but it's worth asking when you have your eyes examined.

    Maybe we need to be asking each other about eye symptoms and PD here on HealthUnblocked.

  • I have consulted various eye consultants and so far I have tried an eye patch and I have experimental prisms fitted to my reading glasses. This is done using a plastic sheet that is cut to size and stuck to the glasses. Also I have been offered Botox injections. I am booked in for this in August. Surgery was suggested but discounted as inappropriate.

    Probably I'll settle for an eye patch but I need a patch that fits better than the one I have.

  • Wow, that's a lot to go through and try to figure out your best course of action.

    What would the Botox do? if you don't mind my asking, as well as the surgery.

    The prism for my new glasses are for driving. My reading is okay.

  • The idea of Botox is to weaken one eye when compared to the other. With one eye under control but the other too weak to make a match with the other eye. This does not sound like a very coherent explanation. Anyway it is some kind of balancing act achieved via a weakening of one eye.

  • thanks for the explanation. Sounds iffy to me.

  • I would like to thank all of you for the kind words of wisdom and encouragement . John I'm going to take your advice as I've been taking Azilect from the beginning with no problems, I actually had just recently been prescribed the generic sinemet made me too sick so they prescribed just carbidopa to try and help but it has side effects of its own + it's 1700.00 per month although my health ins covers all my meds I felt that taking a handful of pills that made me feel like s**t couldn't be a good thing. It maybe a mistake but at this point I don't know ,what I do know is I FEEL GOOD !

  • All research shows that starting PD meds early on maintains a person for longer.You may not see or feel things that may be happening !

    As you say your gait is different which means your balance is being affected.

    Seek medical advice !!

You may also like...